Anxiety Community
One Week On Celexa - Need input - thanks
About This Community:

A community of people with Anxiety offering support through your health journey. Ask a question, join a conversation, share experiences: sleeping, mood swings, panic attacks, and disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

One Week On Celexa - Need input - thanks

Hi, guys - I've been taking 5 mg of Citalopram (Celexa) for just over a week.  My doctor started me at that dose and said I probably would not feel anything because it was so low - it was just to get me 'used' to it, as I was very afraid of taking meds.  I'm also taking 2mg Valium, half in the am. and half at night.  I take the Celexa in the am.  

At first, I felt nothing - was like huh?  This rocks - I don't feel it.  Now, when I wake up, my hands are really sore, and I sort of 'ache' all over.  I also get very tired.  If I lie down on my bed at alll, during the day, I'm done - I just stay there.  The biggest change is just an overwhelming feeling of I don't give a ****.  They should call this stuff Fukitol because that's how I feel.  Not depressed / sad, upset, just Blah - it takes more energy and motivation for me to get up and do my work, and takes longer as sometimes, I feel like I'm in slow-mo.  I don't know if this is due to the Valium, the Celexa or neither - any ideas?  Thanks.  
Blank
Avatar f tn
Drowsiness can be a side effect of Celexa, but if it's this bothersome you may want to give your prescribing doctor a call.  There is an adjustment period of 1-2 weeks with these types of medications, and then things get better.  It takes 4-6 weeks for this medication to reach a full therapeutic level in your system, and for you to feel the full benefit of it.  But any unusual or bothersome side effects when starting a medication should always be reported to your doctor, he/she needs and wants to know how you're doing.  I would call and see what your doctor has to say and go from there.  Best wishes.
Related Discussions
3 Comments Post a Comment
Blank
Avatar f tn
Drowsiness can be a side effect of Celexa, but if it's this bothersome you may want to give your prescribing doctor a call.  There is an adjustment period of 1-2 weeks with these types of medications, and then things get better.  It takes 4-6 weeks for this medication to reach a full therapeutic level in your system, and for you to feel the full benefit of it.  But any unusual or bothersome side effects when starting a medication should always be reported to your doctor, he/she needs and wants to know how you're doing.  I would call and see what your doctor has to say and go from there.  Best wishes.
Blank
1696489 tn?1370825574
I have experienced this same effect (drowsiness, fatigue, etc) from taking ativan.  I think it all depends on the person as to how these meds work.  I switched to clonazepam recently, and my improvement has been amazing.  I agree totally with mammo, see your doctor!
Blank
Avatar f tn
I really doubt that 5mgs of Celexa would be causing those side-effects.  That's a tiny dose.  I would see your doctor.  Maybe something else is going on. I do believe the Celexa takes away some of my energy and the motivation to get things done around the house, but I take 60 mgs.  I originally switched to the Celexa because my doc thought it would be less stimulating than past SSRI's I had tried.  He was right and I have not had the sleep problems with it.  It works great for the anxiety so the benefits outweigh the side-effects for me.  
Blank
Post a Comment
To
Recent Activity
296076 tn?1371338074
Blank
melimeli My anxiety is through the r... Comment
6 hrs ago
587083 tn?1327123862
Blank
zouzi commented on Please be aware of th...
7 hrs ago
1236893 tn?1408490528
Blank
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
Avatar universal
Blank
Arlington, VA
358304 tn?1409713092
Blank
na, MO
675718 tn?1449992146
Blank
El Paso, TX
1699033 tn?1443113373
Blank
Somewhere in, MD
Avatar universal
Blank
Avatar universal
Blank
MI
Anxiety Community Resources